General Information
    • ISSN: 2010-0221
    • Frequency: Bimonthly
    • DOI: 10.18178/IJCEA
    • Editor-in-Chief: Dr. Eldin W. C. Lim
    • Executive Editor: Mr. Ron C. Wu
    • Abstracting/ Indexing: Chemical Abstracts Services (CAS), Ulrich's Periodicals Directory, CABI, DOAJ, Electronic Journals Library, Google Scholar, Engineering & Technology Digital Library, ProQuest, and Crossref
    • E-mail: ijcea@ejournal.net
  • Oct 16, 2017 News! The papers published in Vol.8, No.4-5 have all received dois from Crossref.
  • Oct 16, 2017 News! Vol.8, No.5 has been published with online version. 6 peer reviewed papers are published in this issue.   [Click]
Editor-in-chief
Dr. Eldin W. C. Lim
Dept. of Chemical and Biomolecular Engineering,
National University of Singapore, Singapore
IJCEA 2012 Vol.3(6): 471-476 ISSN: 2010-0221
DOI: 10.7763/IJCEA.2012.V3.246

General Approach for Modelling of Reactive Transport in Porous Media

D. N. Saulov, M. M. Zhao, M. J. Cleary, D. A. Klimenko, K. Hooman, and A. Y. Klimenko

Abstract—This work presents a relatively new approach designed for modelling reacting flows in porous media by using conditional expectations. Similar methods, aimed at obtaining, closing and using conditional expectations in reacting fluid flows, were previously developed for and successfully used in turbulent combustion (e.g. conditional moment closure or CMC) are now generalised and adapted to perform simulations of reacting flows in porous media. Different versions of the porous models PCMC (porous CMC) variations of PDCMC (distance conditioned moment closure) have been proposed and are now summarised in this work. These approaches utilise single-conditioned expectations and the closure of the equations is obtained by using diffusion approximations conventional in CMC. Fractal properties of a porous medium can be used to evaluate the coefficients of the conditional equations. A new approach for investigating transport phenomena in irregularly-connected pore networks and obtaining corresponding transport coefficients has also been suggested. This approach combines a generalised effective medium approximation with a macroscopic continuum model and allows us to explicitly obtain analytical expressions for the transport coefficients for both unconditional and conditional models. As demonstrated, the proposed general approach is capable of emulating various regimes of reactive transport in porous media, while permitting accurate reproduction of the experimental results.

Index Terms—Conditional moment closure, fractality, generalised effective medium approximation, porous media, reacting flows.

D. N. Saulov and M. M. Zhao are with the School of Mechanical and Mining Engineering, The University of Queensland, Australia (e-mail:d.saulov@uq.edu.au).
M. J. Cleary was with The University of Queensland. He is now with the School of Aerospace, Mechanical and Mechatronic Engineering, The University of Sydney, Australia.
D. A. Klimenko was with the School of Mechanical and Mining Engineering, The University of Queensland, Australia.
K. Hooman is with the School of Mechanical and Mining Engineering,The University of Queensland, Australia.
A. Y. Klimenko is with the School of Mechanical and Mining Engineering, The University of Queensland, Australia.

[PDF]

Cite: D. N. Saulov, M. M. Zhao, M. J. Cleary, D. A. Klimenko, K. Hooman, and A. Y. Klimenko, "General Approach for Modelling of Reactive Transport in Porous Media," International Journal of Chemical Engineering and Applications vol. 3, no. 6, pp. 471-476, 2012.

Copyright © 2008-2015. International Journal of Chemical Engineering and Applications. All rights reserved
E-mail: ijcea@ejournal.net